MAUDE Adverse Event Report: ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE

ARTHROCARE CORPORATION OPUS SPEEDSCREW IMPLANT; SCREW, FIXATION, BONE
Catalog Number OM-6500
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, two (2) speed screw implants could not be tensioned after both anchors were placed.Both implants were removed from the patient.The procedure was completed with a smith and nephew back up device using the original drilled bone hole.There was a delay greater than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the two devices were not returned in an original packaging.The implant is still on both the insertion tools.The implants have no visible defect.Device one: a blue/white suture has been threaded through the eyelet.Both the black and green tension wires have been coiled onto the reels in the handle.Bio debris is present.There are no visible defects.Device two: suture fibers are on the suture snares even though there is no longer a suture on the device.Both the black and green tension wires have been coiled onto the reels in the handle.There are no visible defects.A functional evaluation could not be performed on either device as the tension wires have already been used and coiled onto the reels.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
OPUS SPEEDSCREW IMPLANT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18418922
Report Number3006524618-2023-00527
Device Sequence Number7846753
Product Code HWC
UDI-Device Identifier00817470005196
UDI-Public00817470005196
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Catalogue NumberOM-6500
Device Lot Number2115402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown